Alert archive / New York / River Flood Warnings in 2018

River Flood Warning 18, NWS Albany, NY

August 4, 2018Schoharie County, New York

NWS Albany, NY issued this river flood warning at Aug 4, 2018, 3:53 AM EDT for Schoharie County, New York. It took effect at Aug 4, 2018, 6:21 AM EDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Aug 4, 2018, 3:53 AM EDT (07:53 UTC)
In effect from
Aug 4, 2018, 6:21 AM EDT
Expired
Aug 4, 2018, 11:43 AM EDT
In force
5 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

County Schoharie County, NY

The radar

The Albany radar (KENX), 32 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Schoharie Creek at Gilboa Bridge (GBRN6). The gauge peaked at 17.20 ft at Aug 4, 2018, 6:00 AM EDT.

actionminormoderate152008/0408/05
Action stage
17 ft
Minor stage
19 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01350101, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

333 
WGUS41 KALY 040753
FLWALY


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
353 AM EDT Sat Aug 4 2018

NYC095-041952-
/O.NEW.KALY.FL.W.0018.180804T1021Z-180805T0000Z/
/GBRN6.1.ER.180804T1021Z.180804T1200Z.180804T1800Z.NO/
353 AM EDT Sat Aug 4 2018

The National Weather Service in Albany has issued a 

* Flood Warning for 
  The Schoharie Creek At Gilboa Bridge.
* From this morning until this evening.
* At 3 AM Saturday the stage was...16.6 feet.
* Flood stage is 17 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 6 AM 
  Saturday and forecast to continue to rise to near 17.2 feet 
  around 8 AM Saturday. The river is forecast to fall below flood 
  stage after 2 PM Saturday.
* Impact...At 17 feet...Minor flood stage.

&& 
 
                  Fld   Observed              Forecast
                                       8 am  2 pm  8 pm  2 am  8 am
Location         Stg   Stg  Day Time   Sat   Sat   Sat   Sun   Sun

Schoharie Creek
  Gilboa Bridg  17.0   16.6 Sat 03 AM  17.2  17.0  16.9  16.7  16.4
 
&& 
 
LAT...LON 4254 7448 4250 7433 4243 7433 4238 7451
                                      

$$
1 follow-up statement
788 
WGUS41 KALY 041543
FLWALY


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
1143 AM EDT Sat Aug 4 2018

NYC095-041613-
/O.CAN.KALY.FL.W.0018.000000T0000Z-180805T0000Z/
/GBRN6.1.ER.180804T0833Z.180804T0945Z.180804T1200Z.NO/
1143 AM EDT Sat Aug 4 2018

Forecast information for
  Schoharie Creek At Gilboa Bridge.
* At 11 AM Saturday the stage was...16.5 feet.
* Flood stage is 17 feet.
* No flooding is currently forecast.
* Impact...At 17 feet...Minor flood stage.

&& 
 
                 Fld   Observed              Forecast
                                      2 pm  8 pm  2 am  8 am  2 pm
Location        Stg   Stg  Day  Time   Sat   Sat   Sun   Sun   Sun

Schoharie Creek
  Gilboa Bridg  17.0   16.5 Sat 11 AM  16.4  15.8  15.6  15.4  15.1
 
&& 
 
LAT...LON 4254 7448 4250 7433 4243 7433 4238 7451
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Aug 4, 1:45 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 4, 1:45 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Albany NY
145 AM EDT Sat Aug 4 2018

.SYNOPSIS...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon as an upper level
disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.

&&

.NEAR TERM /THROUGH TODAY/...
Flash Flood Watch for most of the region excluding the western
Adirondacks until noon on Saturday.

Area of rain with pockets of moderate to heavy rain in broad
band across our region. Based on satellite and radar data, the
stream of moisture will continue over our region overnight with
the back edge of the rain very slowly building east into the
western Mohawk Valley, Schoharie Valley and parts of the
southern Adirondacks. Low level forcing and upper dynamics are
weak, so only isolated thunder at best through this morning.
Still, locally heavy rain could produce some nuisance flooding
in some places through this morning. Once the sun rises and some
warming can take place, some thunderstorms could form,
especially in southern areas near the stronger boundary layer
winds. Temperatures basically steady through daybreak with
lows in the 60s to lower 70s and dewpoints in the 60s to lower
70s as well.

The area of rain and thunderstorms will continue to build east
through this morning as the upper forcing moves east. Locally
heavy rain and the potential for flash flooding will continue
through this morning. Hi-res guidance suggests multiple lines
of heavy rain and thunderstorms over the Capital Region and Mid-
Hudson Valley tonight with some areas possibly seeing a couple
inches of rain overnight. Showers and thunderstorms will taper
off from west to east Saturday morning into the early afternoon
hours with conditions becoming dry and pleasant by this
evening. Highs on Saturday will be in the upper 70s to low 80s.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
High pressure will build into the region on Sunday bringing
Sunny skies and temperatures in the upper 80s to most areas. Dew
points will be in the upper 60s to near 70 so heat indices will
be nearing heat advisory criteria. Mid level height rises, weak
high pressure, and ample sunshine will continue through Monday
with highs in the upper 80s to low 90s with heat indices
creeping into the upper 90s. Heat headlines may have to be
considered as we near this time period.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The long term period will start out hot and muggy with a return to
wet weather once again on Tuesday into Wednesday. Drier weather is
expected again by Thursday with scattered showers across northern
areas on Friday.

On Tuesday a pre-frontal trough will cross the area with a cold
front crossing the region late Wednesday and Wednesday night. PWATs
rise to 1.5 to 2 inches on Tuesday but fall to between 1 to 1.5
inches by Wednesday, MLMUCAPES rise to 1500 to 4500 J/KG on Tuesday,
drop to 300 to 800 J/KG by late Tuesday night and rise to 1000 to
2000 J/KG on Wednesday, 0-6 km bulk shear is 25 to 35 kts Tuesday
through Wednesday, H7-H5 lapse rates 5.5 to 6.5 C/km Tuesday through
Wednesday, 0-3 km helicity 100 to 200 m2/s2 Tuesday, less than 100
m2/s2 Tuesday night and Wednesday. Main threat again Tuesday looks
to be flash flooding along with damaging wind gusts along with
perhaps some hail. Later Wednesday night and Thursday high pressure
will briefly build back into the region providing us with a mainly
dry period. This will be followed by a chance of showers across
northern areas on Friday as another cold front moves southeastward
towards the forecast area from the eastern Great Lakes.

Lows Monday night will be in the mid 60s to lower 70s with highs on
Tuesday in the upper 70s to around 90. Lows Tuesday night will be in
the mid 60s to around 70 with highs on Wednesday in the 70s to mid
80s. Lows Wednesday night will be in the upper 50s to mid 60s with
highs on Thursday in the mid 70s to mid 80s. Heat Indices on Tuesday
will be in the upper 70s to mid 90s with the highest values southern
half of the forecast area in the valleys.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Rain, locally heavy at times, will continue through the rest of
the overnight into the morning today, as a moisture plume
continues to surge into the region. However, the rain will end
from west to east during the morning as drier air finally
starts to work in.

Conditions will mainly be MVFR or IFR through the overnight and
into the morning, before gradually improving to VFR by
afternoon. An isolated shower or thunderstorm cannot be ruled
out during the afternoon, but are expected to be too sparse to
mention in the TAFs. Skies will clear by late afternoon or early
evening.

Some fog will be possible tonight due to residual moisture from
the recent rainfall along with clear skies and light winds.

Winds will be light and variable, becoming north-northwest
around 4-6 kt by this afternoon.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
The warm and humid pattern continues with periodic
showers and thunderstorms with locally heavy rainfall through
Saturday morning. Rain diminishes Saturday afternoon as an upper
level disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.

&&

.HYDROLOGY...
A deep southerly flow out of the subtropics will keep humid air
in place, with PWAT values around two inches. Showers and
thunderstorms will continue with rain heavy at times through
Saturday morning. The showers and thunderstorms will slowly
track east and south through Saturday. Rainfall amounts are
expected to be 1 to 3 inches over much of the region but
localized amounts over 5 inches are possible for all areas
excluding the southern Adirondacks.

This potential has resulted in the issuance of
a Flash Flood Watch through Saturday morning for the entire area
excluding the southern Adirondacks.

Although significant rises are expected on larger rivers, heavy
rainfall at this time does not look to be widespread enough to
cause flooding of larger, main-stem rivers. However, quiet a few
rivers may reach action stage. Flooding of smaller streams and
creeks is possible through Saturday morning. Dry weather should
build in Saturday afternoon and linger into Monday. More wet
weather is expected by Tuesday lingering into Wednesday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until noon EDT today for CTZ001-013.
NY...Flash Flood Watch until noon EDT today for NYZ038>041-043-
     047>054-058>061-063>066-083-084.
MA...Flash Flood Watch until noon EDT today for MAZ001-025.
VT...Flash Flood Watch until noon EDT today for VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...Cebulko
LONG TERM...11
AVIATION...JPV
FIRE WEATHER...Cebulko/11
HYDROLOGY...Cebulko/11
Hazardous weather outlook, Aug 3, 5:04 PM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
504 PM EDT Fri Aug 3 2018

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084-
VTZ013>015-041100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
504 PM EDT Fri Aug 3 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York excluding the southern
Adirondacks, and southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

High temperatures will climb into the 80s to low 90s Sunday through
Tuesday with dew points nearing 70. This will result heat indices in
the 80s to upper 90s and heat advisories may be required for areas
mainly from the Capital District south into the Mid-Hudson Valley.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this evening through Saturday
morning. Spotters are requested to send reports of severe weather
including damaging wing gusts to the National Weather Service. In
addition spotters are requested to send reports of flash flooding and
rainfall amounts to the National Weather Service.

NYZ032-033-042-082-041100-
Northern Herkimer-Hamilton-Northern Warren-Northern Fulton-
504 PM EDT Fri Aug 3 2018

This Hazardous Weather Outlook is for the southern Adirondacks of
east central New York.

.DAY ONE...Tonight.

Heavy rain is possible but flooding is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter are requested to send rainfall reports to the National
Weather Service.

In the hours before

Local storm report, Aug 3, 11:33 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1133 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HEAVY RAIN       1 ESE ALBANY            42.66N  73.76W
08/03/2018  M2.37 INCH       ALBANY             NY   WEATHERNET6

&&

EVENT NUMBER ALY1800423

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:46 PM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 3, 9:44 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Ulster3 hr
Aug 3, 10:52 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer113 min
Aug 4, 3:32 AM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington3 hr
Aug 4, 5:53 AM EDTAreal Flood AdvisoryALYSaratoga, Washington3 hr
Aug 4, 12:35 PM EDTAreal Flood AdvisoryALYSaratoga4 hr
Aug 4, 1:37 PM EDTSpecial Weather StatementALYHerkimer53 min
Aug 4, 2:43 PM EDTSpecial Weather StatementALYHerkimer62 min
Aug 4, 3:17 PM EDTHeat AdvisoryALYColumbia, Dutchess, Greene, Ulster30 hr
Aug 4, 3:29 PM EDTSpecial Weather StatementALYHamilton31 min
Aug 4, 3:49 PM EDTSevere Thunderstorm WarningALYWarren, Washington56 min
Aug 4, 3:53 PM EDTSpecial Weather StatementALYWarren67 min
Aug 4, 4:09 PM EDTSevere Thunderstorm WarningALYWarren66 min
Aug 4, 4:28 PM EDTSevere Thunderstorm WarningALYWashington62 min
Aug 4, 4:36 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Aug 4, 4:52 PM EDTSpecial Weather StatementALYWashington38 min
Aug 4, 4:59 PM EDTSpecial Weather StatementALYSaratoga46 min
Aug 4, 5:16 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Aug 4, 5:17 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren44 min
Aug 4, 5:47 PM EDTSpecial Weather StatementALYSaratoga28 min
Aug 4, 6:10 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington50 min
Aug 4, 6:19 PM EDTSpecial Weather StatementALYAlbany, Rensselaer, Schenectady26 min
Aug 4, 6:35 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer55 min
Aug 4, 7:04 PM EDTSpecial Weather StatementALYGreene, Schoharie56 min
Aug 4, 7:24 PM EDTSpecial Weather StatementALYColumbia51 min

Nearby

River Flood Warnings in New York, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.